Michigan, 2017

High Wind in Michigan, January 10, 2017

January 10, 2017 · NWS DTX · 1 event in 1 county or zone

A strong cold front moved through southeast Michigan, with post frontal winds causing multiple trees to come down in Lapeer and surrounding towns in Lapeer County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A strong cold front moved through southeast Michigan, with post frontal winds causing multiple trees to come down in Lapeer and surrounding towns in Lapeer County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 10, 3:00 PM EST, 3 hours earlier.

Area forecast discussion, Jan 10, 3:00 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
300 PM EST Tue Jan 10 2017

.DISCUSSION...

Strong cyclone, impressive in appearance on water vapor imagery, is
rapidly deepening over the western Great Lakes at press time. At
approximately 986mb, RAP13 progs suggest another 10mb to go in the
next 9 hours or so. Accompanying wind field has ramped up
considerably over the last couple of hours and will continue to
rapidly strengthen over the next several hours.

Radar mosaic indicates to well-defined lines of showers. The first
is along the convergent right side of the 80kt low-level jet. The
second is positioned immediately along a strong cold front that is
anchored firmly to the left side of the LLJ. The corridor in between
will contain the greatest threat for wind gusts to approach 60 mph
through approximately 02z. 0-1km Richardson numbers of 0.2 to 0.35
indicating a stability balance capable of supporting eddies that
will mix down bursts of higher momentum. Mean wind within this layer
will increase to 50 to 55kts between now and fropa. Widespread
upstream peak wind gusts of 40 to 45 kts offer certainty in meeting
wind advisory criteria this evening. However, increasing
availability of higher winds within the column along with some
potential for deeper mixing associated with cold fropa and/or
attendant convection warrant issuance of the High Wind Warning.
Confidence is highest along and east of the glacial ridge where most
favorable Ri values and strongest mean winds will be juxtaposed.

Post-fropa environment will be characterized by a slightly weaker
wind field, but far more favorable dynamic forcing. Once again,
confidence is high in meeting high-end advisory level winds through
at least 06z. Given existing HWW headline, simply extended it
through this period. Isolated wind gust reaching warning criteria
post-fropa not out of the question. Best chance north of M59.

Cold advection will drive temps into the 20s tonight. Persistent jet
over the great lakes will strengthen existing baroclinic zone as
another shortwave ejects out of the west. Gradient will respond by
turning southerly as the boundary wavers to the north. High temps
easily approach 40 on Wednesday. Isentropic ascent on the warm side
of the frontal zone will increase Wednesday afternoon into Wednesday
night. Surface-850mb layer fgen will favor a corridor of enhanced
precip rates, but attm vast majority appears to fall as rain.
Departure of the wave will force the front south...any lingering
precip falling as sleet/fzra across the far NW CWA late Wednesday
night. Similar scenario unfolds on Thursday, but nudged further
south. Higher chance for fzn precip, but QPF likely to remain on
the lower side.

A high pressure system pushing in from the Northern Central Plains
into the Great Lakes region Thursday into Friday will keep
conditions dry throughout the day on Friday, as winds remain light.
For the weekend, a stationary front will set up across the Ohio
Valley, which will keep the bulk of the precipitation south of
Michigan, however, overrunning along the front will bring the chance
light snow across the southern half of Michigan throughout Saturday
morning and afternoon. The better chance for precipitation will come
during the early part of next week as low pressure pushing from
Texas moves northeast into the Great Lakes region. Much like
yesterday, there are still large variations across the long range
models regarding the timing of the low. The GFS model pushes the low
over Michigan throughout Tuesday, while ECMWF model runs now push
the low over us by Wednesday. Both models still exhibit decent WAA
as above freezing 850 mb temperatures are ushered into the region.
As this potential event is still a week out, convergence between new
model runs will be needed to solidify timing and precipitation type.

&&

.MARINE...

The existing gusty conditions expected to steadily increase through
the evening, enhanced by developing cold air advection accompanying
a strong frontal passage. This will lead to an extended period of
high end gales across a large portion of Lake Huron.  Potential for
gusts to approach storm force tonight, particularly from Saginaw Bay
into central Lake Huron.   Rapid reduction in wind gust magnitude
then expected by the mid morning hours on Wednesday.  Moderate
southerly flow throughout Wednesday, but with gust potential limited
by an increasingly warm and stable overlake environment.  Winds turn
northwesterly by Thursday as a frontal boundary sags across the
region.  This may provide a period of stronger winds by the end of
the week as colder works back in.

&&

.PREV DISCUSSION...
Issued at 1110 AM EST Tue Jan 10 2017

AVIATION...

Trends on late day low stratus and strong wind potential early
tonight the aviation concerns going forward with this TAF forecast.
Current observations suggest the existing IFR stratus will hold
tight into early evening, as additional pockets of light
rain/drizzle lift through.  This will continue to compromise
visibility as well, particularly through mid afternoon.  Attention
then turns to an expected sizable wind response to a strong cold
frontal passage early tonight.  Pre-frontal southerly gust magnitude
will ramp up notably this afternoon as the overall wind field
strengthens, but lingering low level stability will largely
contain gusts at 35 knots or less. Peak gusts realized within the
02z-07z window, when post-frontal southwesterly gusts in excess of
40 knots are expected. Potential does exist for gusts as high as
50 kts, particularly within any shower activity. The excessive
strength of winds just off the surface will warrant a wind shear
inclusion /70 knots at 2000 ft/. Stronger component of dry air
advection as this process unfolds will favor diminishing coverage
of low stratus overnight. Winds will ease through the latter half
of Wednesday morning.

For DTW...Moist pre-frontal environment to sustain low CIGS and
periodic rain showers through early this evening. Southerly gusts
to increase from mid afternoon onward, with a more pronounced
increase expected as winds become southwesterly 02z-03z with a
cold frontal passage. Peak gusts in excess of 40 knots expected at
a 230-240 direction between 02z-07z. Potential for gusts as high
as 50 knots. Low level wind shear also an issue, with winds at
2000 ft reaching upwards of 70 knots.

//DTW Threshold Probabilities...

* High in ceilings below 5k ft through 03z early tonight, then low
  late tonight into Wednesday.

* Very low probability for winds to be from a 250 degree trajectory,
  therefore meeting crosswind thresholds 02z-07z.

PREV DISCUSSION...
Issued at 946 AM EST Tue Jan 10 2017

Winter Weather Advisory will be expiring on schedule this morning as
ptype transition through sleet/fzra to rain is occuring on schedule.
Focus for this afternoon will be on wind potential. High Wind Watch
still looks good based on latest data. Surface low over Iowa is
progged to deepen at a rate of about 1mb/hr for the next 12 hours,
reaching 980mb just north of the straits. Wind field will be very
strong, with the NAM/RAP modeling nearly 90kts at 850mb. Common
ingredient often missing in potential high wind scenarios is dynamic
forcing. However, ARW/RAP/EC all indicating very strong isentropic
descent associated with incoming cold advection. Continue to shy
away from NAM/NMM due to terrible handling of the surface layer due
to snowpack and resultant erroneously high boundary layer stability.
High wind warning criteria of 50kts reasonably attainable within the
frontal zone itself followed by either warning or high-end advisory
thereafter. In addition, convective showers leading the front will
provide another mechanism by which warning criteria may be reached.
Plan to hang on to the high wind watch until aftn package.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Warning until 4 AM EST Wednesday FOR MIZ047>049-053>055-
     060>063-068>070-075-076-082-083.

Lake Huron...Storm Warning until 7 AM EST Wednesday FOR LHZ363-421-422-441-462.

     Gale Warning until 7 AM EST Wednesday FOR LHZ362-463-464.

     Gale Warning until 4 AM EST Wednesday FOR LHZ442-443.

     Gale Warning from 7 PM this evening to 7 AM EST Wednesday FOR
     LHZ361.

Lake St Clair...Gale Warning until 1 AM EST Wednesday FOR LCZ460.

Michigan waters of Lake Erie...Gale Warning until 1 AM EST Wednesday FOR LEZ444.

&&

DISCUSSION...JVC/AM
MARINE.......MR
AVIATION.....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jan 10, 2:12 PM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EST TUE JAN 10 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-111915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
212 PM EST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THIS EVENING AND TONIGHT. PLEASE
SEE THE LATEST STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING RAIN OR SLEET WILL BE POSSIBLE ACROSS SOUTHEAST MICHIGAN
LATE WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-111915-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
212 PM EST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STORM WARNINGS AND GALE WARNINGS ARE IN EFFECT. SEE THE FORECAST
FOR DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW,WEATHER.GOV/DETROIT.

JVC

In the hours before

Local storm report, Jan 10, 12:58 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1258 PM EST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     SNOW             ROMULUS                 42.22N 83.37W
01/10/2017  M3.0 INCH        WAYNE              MI   NWS EMPLOYEE

            12 HR SNOWFALL TOTAL...DETROIT METRO AIRPORT

1255 PM     SNOW             4 E WHITE LAKE          42.65N 83.43W
01/10/2017  M5.3 INCH        OAKLAND            MI   OFFICIAL NWS OBS

            12 HR SNOWFALL TOTAL...WFO WHITE LAKE.

1255 PM     SNOW             FLINT                   43.02N 83.69W
01/10/2017  M4.2 INCH        GENESEE            MI   NWS EMPLOYEE

            12 HR SNOWFALL TOTAL...FLINT BISHOP AIRPORT

&&

DELLIOTT
Local storm report, Jan 10, 1:11 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
111 PM EST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             OIL CITY                43.61N 84.59W
01/10/2017  M4.4 INCH        MIDLAND            MI   CO-OP OBSERVER

            7 HR SNOWFALL...SNOW DEPTH 7 INCHES

1245 PM     SNOW             8 W FREELAND            43.52N 84.28W
01/10/2017  M4.8 INCH        MIDLAND            MI   TRAINED SPOTTER

            12 HR SNOWFALL TOTAL

&&

DELLIOTT
Local storm report, Jan 10, 1:15 PM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 PM EST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             OIL CITY                43.61N 84.59W
01/10/2017  M4.4 INCH        MIDLAND            MI   CO-OP OBSERVER

            7 HR SNOWFALL...SNOW DEPTH 7 INCHES

0645 AM     SNOW             BURTON                  43.00N 83.62W
01/10/2017  M3.5 INCH        GENESEE            MI   BROADCAST MEDIA

            7 HR SNOWFALL TOTAL

0645 AM     SNOW             BAY CITY                43.59N 83.89W
01/10/2017  M3.5 INCH        BAY                MI   BROADCAST MEDIA

            7 HR SNOWFALL

0700 AM     SNOW             7 W SAGINAW             43.42N 84.09W
01/10/2017  M6.0 INCH        SAGINAW            MI   TRAINED SPOTTER

            7 HR SNOWFALL...THOMAS TWP

0700 AM     SNOW             1 NE HOWELL             42.62N 83.92W
01/10/2017  M3.7 INCH        LIVINGSTON         MI   NWS EMPLOYEE

            7 HR SNOWFALL

0700 AM     SNOW             STERLING HEIGHTS        42.58N 83.03W
01/10/2017  M3.0 INCH        MACOMB             MI   TRAINED SPOTTER

            7 HR SNOWFALL

0700 AM     SNOW             LINDEN                  42.82N 83.78W
01/10/2017  M4.3 INCH        GENESEE            MI   NWS EMPLOYEE

            7 HR SNOWFALL

0700 AM     SNOW             ANN ARBOR               42.28N 83.73W
01/10/2017  M3.2 INCH        WASHTENAW          MI   CO-OP OBSERVER

            7 HR SNOWFALL TOTAL....U OF M

0700 AM     SNOW             CARO                    43.49N 83.40W
01/10/2017  M3.2 INCH        TUSCOLA            MI   TRAINED SPOTTER

            7 HR SNOWFALL

0720 AM     SNOW             4 NW WEST BLOOMFIELD    42.61N 83.44W
01/10/2017  M3.3 INCH        OAKLAND            MI   CO-OP OBSERVER

            7 HR SNOWFALL

0730 AM     SNOW             N FARMINGTON HILLS      42.49N 83.38W
01/10/2017  M3.7 INCH        OAKLAND            MI   BROADCAST MEDIA

            7 HR SNOWFALL

0730 AM     SNOW             FREELAND                43.52N 84.12W
01/10/2017  M3.5 INCH        SAGINAW            MI   CO-OP OBSERVER

            7 HR SNOWFALL...2 MILES SOUTH OF MBS

0730 AM     SNOW             2 S MIDLAND             43.59N 84.23W
01/10/2017  M5.0 INCH        MIDLAND            MI   TRAINED SPOTTER

            7 HR SNOWFALL TOTAL

0755 AM     SNOW             PORT HURON              42.99N 82.43W
01/10/2017  M3.2 INCH        ST. CLAIR          MI   TRAINED SPOTTER

            8 HR SNOWFALL...2 MILES WEST OF THE BLUE WATER BRIDGE.

0800 AM     SNOW             CLARKSTON               42.74N 83.42W
01/10/2017  M5.0 INCH        OAKLAND            MI   PUBLIC

            8 HR STORM TOTAL

0800 AM     SNOW             4 NW ESSEXVILLE         43.65N 83.90W
01/10/2017  M3.8 INCH        BAY                MI   TRAINED SPOTTER

            8 HR SNOWFALL...BANGOR TWP

0833 AM     SNOW             LAPEER                  43.05N 83.32W
01/10/2017  M2.5 INCH        LAPEER             MI   TRAINED SPOTTER

            8 HR SNOWFALL....CITY OF LAPEER

0836 AM     SNOW             BLOOMFIELD TOWNSHIP     42.57N 83.26W
01/10/2017  M4.4 INCH        OAKLAND            MI   TRAINED SPOTTER

            8 HR SNOWFALL

0849 AM     SNOW             HEMLOCK                 43.42N 84.23W
01/10/2017  M4.5 INCH        SAGINAW            MI   TRAINED SPOTTER

            9 HR SNOWFALL

0900 AM     SNOW             GARDEN CITY             42.33N 83.33W
01/10/2017  M2.8 INCH        WAYNE              MI   PUBLIC

            9 HR SNOWFALL...VIA TWITTER

0900 AM     SNOW             5 S MERRILL             43.34N 84.34W
01/10/2017  M5.0 INCH        SAGINAW            MI   TRAINED SPOTTER

            9 HR SNOWFALL

0905 AM     SNOW             5 NW OAKLEY             43.19N 84.24W
01/10/2017  M4.8 INCH        SAGINAW            MI   PUBLIC

            9 HR SNOWFALL...VIA FACEBOOK

0924 AM     SNOW             LAKEVILLE               42.82N 83.15W
01/10/2017  M4.9 INCH        OAKLAND            MI   TRAINED SPOTTER

            9 HR SNOWFALL

0930 AM     SNOW             LAKE ORION              42.78N 83.24W
01/10/2017  M5.0 INCH        OAKLAND            MI   TRAINED SPOTTER

            9 HR SNOWFALL

0934 AM     SNOW             2 W PECK                43.26N 82.86W
01/10/2017  M4.6 INCH        SANILAC            MI   PUBLIC

            9 HR SNOWFALL...VIA FACEBOOK

1119 AM     SNOW             MARLETTE                43.33N 83.08W
01/10/2017  M4.8 INCH        SANILAC            MI   TRAINED SPOTTER

            11 HR SNOWFALL. PRECIP STARTING TO TRANSITION.

1144 AM     SNOW             PIGEON                  43.83N 83.27W
01/10/2017  M6.0 INCH        HURON              MI   TRAINED SPOTTER

            12 HR SNOWFALL...STILL COMING DOWN.

1245 PM     SNOW             8 W FREELAND            43.52N 84.28W
01/10/2017  M4.8 INCH        MIDLAND            MI   TRAINED SPOTTER

            12 HR SNOWFALL TOTAL

1255 PM     SNOW             FLINT                   43.02N 83.69W
01/10/2017  M4.2 INCH        GENESEE            MI   NWS EMPLOYEE

            12 HR SNOWFALL TOTAL...FLINT BISHOP AIRPORT

1255 PM     SNOW             ROMULUS                 42.22N 83.37W
01/10/2017  M3.0 INCH        WAYNE              MI   NWS EMPLOYEE

            12 HR SNOWFALL TOTAL...DETROIT METRO AIRPORT

1255 PM     SNOW             4 E WHITE LAKE          42.65N 83.43W
01/10/2017  M5.3 INCH        OAKLAND            MI   OFFICIAL NWS OBS

            12 HR SNOWFALL TOTAL...WFO WHITE LAKE.

&&

DELLIOTT
Local storm report, Jan 10, 4:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
451 PM EST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             2 NW SAGINAW            43.44N 83.98W
01/10/2017  M4.6 INCH        SAGINAW            MI   TRAINED SPOTTER

            7 HOUR SNOWFALL TOTAL

0300 PM     SNOW             5 S MOUNT CLEMENS       42.52N 82.88W
01/10/2017  M3.5 INCH        MACOMB             MI   TRAINED SPOTTER

            7 HOUR SNOWFALL TOTAL

&&

AM
Special weather statement, Jan 10, 5:35 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
535 PM EST TUE JAN 10 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-102345-
Sanilac-Tuscola-Huron-Livingston-Lenawee-Bay-Genesee-Saginaw-Oakland-
Washtenaw-Lapeer-Shiawassee-Monroe-Midland-Macomb-St. Clair-Wayne-
535 PM EST TUE JAN 10 2017

...HIGH WIND WARNING IN EFFECT...

The leading edge of heavier showers extending from the Tri Cities to
Owosso to Adrian at 530 PM will move rapidly eastward through
southeast Michigan by 700 PM.

Wind gusts from 40 to 50 mph are likely with localized 60 mph gusts
possible along and ahead of this line.

The strong wind gusts will make driving hazardous during the peak
evening travel period...especially for high profile vehicles.

Damage to trees and structures will be possible which could lead to
power outages.

A high wind warning is in effect through tonight.

LAT...LON 4296 8242 4271 8249 4171 8414 4296 8418
      4381 8453 4383 8417 4400 8417 4400 8405
      4391 8404 4392 8387 4369 8388 4362 8368
      4375 8351 4394 8344 4407 8304
TIME...MOT...LOC 2220Z 227DEG 75KT 4386 8445 4302 8412 4181 8407

BT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Lapeer

When
January 10, 6:00 PM EST to 10:00 PM EST
Where
Lapeer forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.090, -83.222 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2017Every state in 2017This day in weather historyWarnings in Michigan, January 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673245.